# SDR 2011FA0000604

- Difficulty date: September 16, 2011
- Submitted: September 16, 2011
- Operation: General aviation
- Aircraft: N528ND
- Make and model: Cessna 172S
- Aircraft serial: 172S10825
- Aircraft time: 2,556 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Shim
- Condition: Damaged
- Location: Nlg
- Part time: 2,556 hours
- Component: Landing Gear, Cessna
- Component part number: 054306222
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSP NOSE GEAR SHIMS WERE FOUND TO BE TORN AND COMPRESSED.  INTERIOR INSP OF STRUT FOUND THE INNER STRUT TUBE CAP WAS SEPARATED FROM THE METERING TUBE.  UPON DISASSEMBLY THE 4 PIN HOLES WERE FOUND TO BE ELONGATED AND THE SECURING PINS WERE FOUND IN THE INTERIOR OF THE METERING TUBE. NO EXTERIOR EVIDENCE OF LEAKAGE OF FLUID OR NITRIGEN WERE NOTED.  OTHER ACFT WERE BORESCOPE INSPECTED AND ALL HAD CAP SEPARATION.  MFG WAS CONTACTED AND LOCAL FSDO HAS BEEN INFORMED.  WE WILL BE INSPECTING THE REST OF OUR FLEET FOR FURTHER DEFECTS.
